Wisconsin, 2021

Winter Weather in Wisconsin, February 11 to 12, 2021

February 11 to 12, 2021 · NWS MKX · 20 events in 20 counties and zones

An upper level disturbance brought 1-2 inches of powdery snow to southern WI in very cold conditions. The small amount of snow caused very slippery road conditions and numerous vehicle slide-offs and accidents, especially in urban areas.

Where it happened

Every event with a place to put it; 20 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
20

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MKX wrote it up.

An upper level disturbance brought 1-2 inches of powdery snow to southern WI in very cold conditions. The small amount of snow caused very slippery road conditions and numerous vehicle slide-offs and accidents, especially in urban areas.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Feb 11, 9:10 AM CST, 3 hours 50 minutes earlier.

Area forecast discussion, Feb 11, 9:10 AM CST, 3 hours 50 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
910 AM CST Thu Feb 11 2021

.UPDATE...
(Issued 910 AM CST Thu Feb 11 2021)

Added some pops into the far southeast as a lake effect band has
brought some light snow showers into the Racine area and this may
affect portions of Kenosha and southern Milwaukee county as well.
Going pop trends look good for system approaching from the west.

Collar

&&

.SHORT TERM...
(Issued 411 AM CST Thu Feb 11 2021)

Today through Friday:

The Wind Chill Advisory expiration time of 9 am looks good given
latest trends. Winds in general are light, but it won't take much
wind to result in wind chills as low as -25 in the west given the
below zero temps.

High confidence in snow later today into tonight as a shortwave
moves through the area. Should see saturation from top down this
afternoon, with snow beginning in the west by mid to late
afternoon. The snow will then spread eastward into early evening,
continuing through much of the night and winding down west to east
by daybreak Friday. Model soundings show temps will be on the
colder end of the dendrite growth zone, with the GFS leaning
towards colder than -20 aloft. Overall though, looks like a good
chunk of model soundings within the growth zone for decent snow to
liquid ratios. The higher ratios will help contribute to snow
totals of 1 to 2 inches, with not a lot of moisture expected given
how cold it is.

Some sunshine will be possible early Friday before clouds begin to
increase ahead of the next approaching system. Temperatures will
remain well below normal through the end of the work week.

DDV

&&

.LONG TERM...
(Issued 411 AM CST Thu Feb 11 2021)

Friday night through Wednesday:

Friday night we will see a system push across the region as result
of primarily upper level forcing. Though fairly weak expect some
PVA as well as some upper level divergence as the right entrance
region will be in the vicinity. Otherwise in the low to mid levels
expect some WAA as the area will remain nearly isothermal from the
surface up to 550mb at times. The main question for this period
and the snowfall potential will be how much or whether this
isothermal layer will be in the DGZ. If so we could see some
fairly large flakes and higher ratios whereas if it isn't really
in the DGZ then we should expect lighter accumulations. There are
some distinct differences in the models on this aspect which will
determine expected snowfall totals. Into Saturday the effects from
the lake will start to dominate with surface to 850 mb temp
differences in the 20 to 25 degree range. This would lead to
strong potential for some lake effect. Overall from Friday night
through Saturday evening expect around 1-3 inches of snow with
the highest snowfall totals expected closer to the lake.

Into Sunday expect strong high pressure to drop south across the
north central plains keeping the area dry through Monday. However,
Monday the high pressure will rapidly weaken as pushes
northeastward from the southern plains/gulf region. There is
plenty of uncertainty in the track of this system but this could
lead to additional snow accumulation. Thereafter high pressure
will again build to the west with some potential for some snow
towards the end of the week.

Kuroski

&&

.AVIATION...
(Issued 910 AM CST Thu Feb 11 2021)

VFR conditions expected through mid or late afternoon when
ceilings and vsbys will lower to MVFR and IFR levels with snow
spreading across the area. Some localized lower cigs/vsbys near
lake michigan as lake effect band pivots through some lakeshore
locations today into this evening.

Collar

&&

.MARINE...
(Issued 411 AM CST Thu Feb 11 2021)

High pressure centered to the west of Wisconsin will largely
remain in place through the end of the week, strengthening a bit
into the weekend. Modest northerly winds will prevail much of the
time as a result, with winds and waves high enough for some
freezing spray at times. Winds could approach Small Craft Advisory
levels over the weekend as well.

DDV

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...None.
&&

Visit us at weather.gov/milwaukee

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Feb 11, 9:11 AM CST, 3 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
911 AM CST Thu Feb 11 2021

WIZ046-047-051-052-056>060-062>072-121515-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
911 AM CST Thu Feb 11 2021

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...This Afternoon and Tonight

Light snow will likely result in slippery roads later today into
tonight, with accumulations of 1 to 2 inches expected.

Wind chills will likely drop again to 10 below to 20 below zero
later tonight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Very cold temperatures and frigid wind chills are expected to
continue the remainder of this week and this weekend, with the
potential for more wind chill advisories, particularly over the
weekend.

Light is likely again Friday night into Saturday, with another
inch or two resulting in snow covered roads to start the weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ643>646-121515-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
911 AM CST Thu Feb 11 2021

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...This Afternoon and Tonight

No Hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

North to northwest winds may approach Small Craft Advisory levels
over the weekend.

Freezing spray will be possible at times through the rest of this
week, with a higher chance of occurrence over the weekend.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-121515-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
911 AM CST Thu Feb 11 2021

This Hazardous Weather Outlook is for the open waters of Lake Michigan.

.DAY ONE...This Afternoon and Tonight

No Hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Intermittent periods of freezing spray are possible through the
rest of the week with a higher chance of occurrence over the
weekend.

Collar
www.weather.gov/mkx

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

20 winter weather. Local standard time, as filed.

Winter Weather, Lafayette

When
February 11, 1:00 PM CST to February 12, 4:30 AM CST
Where
Lafayette forecast zone
Reported by
Trained Spotter
Coordinates
42.661, -90.132 (the zone’s center; the record gives no point)

Snow accumulation of 1-2 inches.

Winter Weather, Green

When
February 11, 1:30 PM CST to February 12, 6:30 AM CST
Where
Green forecast zone
Reported by
Trained Spotter
Coordinates
42.680, -89.602 (the zone’s center; the record gives no point)

Snow accumulation around 1 inch.

Winter Weather, Iowa

When
February 11, 2:00 PM CST to February 12, 4:30 AM CST
Where
Iowa forecast zone
Reported by
Trained Spotter
Coordinates
43.001, -90.135 (the zone’s center; the record gives no point)

Snow accumulation around 1 inch.

Winter Weather, Rock

When
February 11, 2:30 PM CST to February 12, 8:30 AM CST
Where
Rock forecast zone
Reported by
Trained Spotter
Coordinates
42.671, -89.072 (the zone’s center; the record gives no point)

Snow accumulation 1-2 inches.

Winter Weather, Sauk

When
February 11, 2:30 PM CST to February 12, 6:00 AM CST
Where
Sauk forecast zone
Reported by
Trained Spotter
Coordinates
43.427, -89.948 (the zone’s center; the record gives no point)

Snow accumulation around 1 inch.

Winter Weather, Columbia

When
February 11, 3:00 PM CST to February 12, 7:00 AM CST
Where
Columbia forecast zone
Reported by
Trained Spotter
Coordinates
43.467, -89.334 (the zone’s center; the record gives no point)

Snow accumulation around 1 inch.

Winter Weather, Green Lake

When
February 11, 3:00 PM CST to February 12, 6:00 AM CST
Where
Green Lake forecast zone
Reported by
Trained Spotter
Coordinates
43.800, -89.045 (the zone’s center; the record gives no point)

Snow accumulation around 1 inch.

Winter Weather, Marquette

When
February 11, 3:00 PM CST to February 12, 6:30 AM CST
Where
Marquette forecast zone
Reported by
Trained Spotter
Coordinates
43.820, -89.399 (the zone’s center; the record gives no point)

Snow accumulation up to 1 inch.

Winter Weather, Dane

When
February 11, 3:30 PM CST to February 12, 7:00 AM CST
Where
Dane forecast zone
Reported by
Trained Spotter
Coordinates
43.067, -89.418 (the zone’s center; the record gives no point)

Snow accumulation around 1 inch.

Winter Weather, Walworth

When
February 11, 4:30 PM CST to February 12, 9:00 AM CST
Where
Walworth forecast zone
Reported by
Trained Spotter
Coordinates
42.669, -88.542 (the zone’s center; the record gives no point)

Snow accumulation 1-2 inches.

Winter Weather, Racine

When
February 11, 5:00 PM CST to February 12, 9:00 AM CST
Where
Racine forecast zone
Reported by
Trained Spotter
Coordinates
42.730, -87.812 (the zone’s center; the record gives no point)

Snow accumulation around 2 inches.

Winter Weather, Dodge

When
February 11, 5:30 PM CST to February 12, 8:15 AM CST
Where
Dodge forecast zone
Reported by
Trained Spotter
Coordinates
43.416, -88.707 (the zone’s center; the record gives no point)

Snow accumulation around 1 inch.

Winter Weather, Jefferson

When
February 11, 5:30 PM CST to February 12, 8:45 AM CST
Where
Jefferson forecast zone
Reported by
Trained Spotter
Coordinates
43.021, -88.776 (the zone’s center; the record gives no point)

Snow accumulation around 1 inch.

Winter Weather, Fond du Lac

When
February 11, 6:00 PM CST to February 12, 8:00 AM CST
Where
Fond du Lac forecast zone
Reported by
Trained Spotter
Coordinates
43.754, -88.488 (the zone’s center; the record gives no point)

Snow accumulation around 1 inch.

Winter Weather, Waukesha

When
February 11, 6:30 PM CST to February 12, 9:00 AM CST
Where
Waukesha forecast zone
Reported by
Trained Spotter
Coordinates
43.018, -88.304 (the zone’s center; the record gives no point)

Snow accumulation 1-2 inches.

Winter Weather, Kenosha

When
February 11, 7:00 PM CST to February 12, 9:00 AM CST
Where
Kenosha forecast zone
Reported by
Trained Spotter
Coordinates
42.573, -87.840 (the zone’s center; the record gives no point)

Snow accumulation around 2 inches.

Winter Weather, Milwaukee

When
February 11, 7:00 PM CST to February 12, 9:00 AM CST
Where
Milwaukee forecast zone
Reported by
Trained Spotter
Coordinates
43.022, -87.929 (the zone’s center; the record gives no point)

Snow accumulation around 2 inches. The Milwaukee County Sheriff Department reported 40 vehicle slide-offs and 60 vehicle accidents during this period of very slippery road conditions.

Winter Weather, Washington

When
February 11, 7:00 PM CST to February 12, 8:45 AM CST
Where
Washington forecast zone
Reported by
Trained Spotter
Coordinates
43.369, -88.231 (the zone’s center; the record gives no point)

Snow accumulation 1-2 inches.

Winter Weather, Ozaukee

When
February 11, 7:30 PM CST to February 12, 9:00 AM CST
Where
Ozaukee forecast zone
Reported by
Trained Spotter
Coordinates
43.403, -87.891 (the zone’s center; the record gives no point)

Snow accumulation around 2 inches.

Winter Weather, Sheboygan

When
February 11, 7:30 PM CST to February 12, 8:00 AM CST
Where
Sheboygan forecast zone
Reported by
Trained Spotter
Coordinates
43.756, -87.800 (the zone’s center; the record gives no point)

Snow accumulation around 1 inch.

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2021Every state in 2021This day in weather historyWarnings in Wisconsin, February 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 936888, 936872, 936874, 936884, 936885, 936868, 936873, 936889, 936869, 936881, 936877, 936870, 936875, 936871, 936882, 936876, 936878, 936883, 936879, 936880.